Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Hardy spaces associated to the discrete Laplacians on graphs and boundedness of singular integrals

Authors: The Anh Bui and Xuan Thinh Duong
Journal: Trans. Amer. Math. Soc. 366 (2014), 3451-3485
MSC (2010): Primary 42B20, 42B25, 60J10
Published electronically: February 17, 2014
MathSciNet review: 3192603
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \Gamma $ be a graph with a weight $ \sigma $. Let $ d$ and $ \mu $ be the distance and the measure associated with $ \sigma $ such that $ (\Gamma , d, \mu )$ is a doubling space. Let $ p$ be the natural reversible Markov kernel associated with $ \sigma $ and $ \mu $ and $ P$ be the associated operator defined by $ Pf(x) = \sum _{y} p(x, y)f(y)$. Denote by $ L=I-P$ the discrete Laplacian on $ \Gamma $. In this paper we develop the theory of Hardy spaces associated to the discrete Laplacian $ H^p_L$ for $ 0<p\leq 1$. We obtain square function characterization and atomic decompositions for functions in the Hardy spaces $ H^p_L$, then establish the dual spaces of the Hardy spaces $ H^p_L, 0<p\leq 1$. Without the assumption of Poincaré inequality, we show the boundedness of certain singular integrals on $ \Gamma $ such as square functions, spectral multipliers and Riesz transforms on the Hardy spaces $ H^p_L$, $ 0<p\leq 1$.

References [Enhancements On Off] (What's this?)

  • [A] Georgios K. Alexopoulos, Spectral multipliers on discrete groups, Bull. London Math. Soc. 33 (2001), no. 4, 417-424. MR 1832553 (2002d:22010),
  • [ADM] P. Auscher, X.T. Duong and A. McIntosh, Boundedness of Banach space valued singular integral operators and Hardy spaces, unpublished manuscript.
  • [AMR] Pascal Auscher, Alan McIntosh, and Emmanuel Russ, Hardy spaces of differential forms on Riemannian manifolds, J. Geom. Anal. 18 (2008), no. 1, 192-248. MR 2365673 (2009d:42053),
  • [BR] Nadine Badr and Emmanuel Russ, Interpolation of Sobolev spaces, Littlewood-Paley inequalities and Riesz transforms on graphs, Publ. Mat. 53 (2009), no. 2, 273-328. MR 2543854 (2010g:42037),
  • [BkR] Matt Baker and Robert Rumely, Harmonic analysis on metrized graphs, Canad. J. Math. 59 (2007), no. 2, 225-275. MR 2310616 (2008h:43019),
  • [B] Sönke Blunck, Perturbation of analytic operators and temporal regularity of discrete heat kernels, Colloq. Math. 86 (2000), no. 2, 189-201. MR 1808675 (2001m:47087)
  • [BD] T. A. Bui and X. T. Duong, Weighted norm inequalities for spectral multipliers on graphs, in preparation.
  • [Ch] Michael Christ, Temporal regularity for random walk on discrete nilpotent groups, Proceedings of the Conference in Honor of Jean-Pierre Kahane (Orsay, 1993), 1995, pp. 141-151. MR 1364882 (97e:60117)
  • [C] Thierry Coulhon, Random walks and geometry on infinite graphs, Lecture notes on analysis in metric spaces (Trento, 1999) Appunti Corsi Tenuti Docenti Sc., Scuola Norm. Sup., Pisa, 2000, pp. 5-36. MR 2023121 (2005f:60102)
  • [CG] T. Coulhon and A. Grigoryan, Random walks on graphs with regular volume growth, Geom. Funct. Anal. 8 (1998), no. 4, 656-701. MR 1633979 (99e:60153),
  • [CS] Thierry Coulhon and Laurent Saloff-Coste, Puissances d'un opérateur régularisant, Ann. Inst. H. Poincaré Probab. Statist. 26 (1990), no. 3, 419-436 (French, with English summary). MR 1066086 (91j:43002)
  • [CMS] R. R. Coifman, Y. Meyer, and E. M. Stein, Some new function spaces and their applications to harmonic analysis, J. Funct. Anal. 62 (1985), no. 2, 304-335. MR 791851 (86i:46029),
  • [CW] Ronald R. Coifman and Guido Weiss, Extensions of Hardy spaces and their use in analysis, Bull. Amer. Math. Soc. 83 (1977), no. 4, 569-645. MR 0447954 (56 #6264)
  • [D] Nick Dungey, A note on time regularity for discrete time heat kernels, Semigroup Forum 72 (2006), no. 3, 404-410. MR 2228535 (2007b:47083),
  • [DL] X.T. Duong and J. Li, Hardy spaces associated to operators satisfying bounded $ H^\infty $ functional calculus and Davies-Gaffney estimates, preprint 2011.
  • [DY1] Xuan Thinh Duong and Lixin Yan, New function spaces of BMO type, the John-Nirenberg inequality, interpolation, and applications, Comm. Pure Appl. Math. 58 (2005), no. 10, 1375-1420. MR 2162784 (2006i:26012),
  • [DY2] Xuan Thinh Duong and Lixin Yan, Duality of Hardy and BMO spaces associated with operators with heat kernel bounds, J. Amer. Math. Soc. 18 (2005), no. 4, 943-973 (electronic). MR 2163867 (2006d:42037),
  • [HM] Steve Hofmann and Svitlana Mayboroda, Hardy and BMO spaces associated to divergence form elliptic operators, Math. Ann. 344 (2009), no. 1, 37-116. MR 2481054 (2009m:42038),
  • [HLMMY] Steve Hofmann, Guozhen Lu, Dorina Mitrea, Marius Mitrea, and Lixin Yan, Hardy spaces associated to non-negative self-adjoint operators satisfying Davies-Gaffney estimates, Mem. Amer. Math. Soc. 214 (2011), no. 1007, vi+78. MR 2868142,
  • [JP] Palle E. T. Jorgensen and Erin Peter James Pearse, A Hilbert space approach to effective resistance metric, Complex Anal. Oper. Theory 4 (2010), no. 4, 975-1013. MR 2735315 (2011j:05338),
  • [JY] Renjin Jiang and Dachun Yang, New Orlicz-Hardy spaces associated with divergence form elliptic operators, J. Funct. Anal. 258 (2010), no. 4, 1167-1224. MR 2565837 (2011e:42047),
  • [KM] Ioanna Kyrezi and Michel Marias, $ H^p$-bounds for spectral multipliers on graphs, Trans. Amer. Math. Soc. 361 (2009), no. 2, 1053-1067. MR 2452834 (2010a:43002),
  • [R1] Emmanuel Russ, The atomic decomposition for tent spaces on spaces of homogeneous type, CMA/AMSI Research Symposium ``Asymptotic Geometric Analysis, Harmonic Analysis, and Related Topics'', Proc. Centre Math. Appl. Austral. Nat. Univ., vol. 42, Austral. Nat. Univ., Canberra, 2007, pp. 125-135. MR 2328517 (2008m:46066)
  • [R2] Emmanuel Russ, Riesz transforms on graphs for $ 1\leq p\leq 2$, Math. Scand. 87 (2000), no. 1, 133-160. MR 1776969 (2001g:60171)
  • [R3] Emmanuel Russ, $ H^1$-$ L^1$ boundedness of Riesz transforms on Riemannian manifolds and on graphs, Potential Anal. 14 (2001), no. 3, 301-330. MR 1822920 (2003b:42029),
  • [S] Elias M. Stein, Harmonic analysis: real-variable methods, orthogonality, and oscillatory integrals, Princeton Mathematical Series, vol. 43, Princeton University Press, Princeton, NJ, 1993. With the assistance of Timothy S. Murphy; Monographs in Harmonic Analysis, III. MR 1232192 (95c:42002)
  • [T] Lin Tang, New function spaces of Morrey-Campanato type on spaces of homogeneous type, Illinois J. Math. 51 (2007), no. 2, 625-644 (electronic). MR 2342680 (2008k:42067)
  • [W1] Wolfgang Woess, Denumerable Markov chains, EMS Textbooks in Mathematics, European Mathematical Society (EMS), Zürich, 2009. Generating functions, boundary theory, random walks on trees. MR 2548569 (2011f:60142)
  • [W2] Wolfgang Woess, Random walks on infinite graphs and groups--a survey on selected topics, Bull. London Math. Soc. 26 (1994), no. 1, 1-60. MR 1246471 (94i:60081),
  • [Y] Lixin Yan, Classes of Hardy spaces associated with operators, duality theorem and applications, Trans. Amer. Math. Soc. 360 (2008), no. 8, 4383-4408. MR 2395177 (2010f:42045),
  • [Yo] K. Yosida, Functional Analysis, Sixth Edition, Springer-Verlag, Berlin, 1978.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 42B20, 42B25, 60J10

Retrieve articles in all journals with MSC (2010): 42B20, 42B25, 60J10

Additional Information

The Anh Bui
Affiliation: Department of Mathematics, Macquarie University, NSW 2109, Australia – and – Department of Mathematics, University of Pedagogy, Ho Chi Minh City, Vietnam
Email:, bt{\textunderscore}

Xuan Thinh Duong
Affiliation: Department of Mathematics, Macquarie University, NSW 2109, Australia

Keywords: Graphs, discrete Laplacian, Hardy spaces, spectral multipliers, square functions, Riesz transforms
Received by editor(s): April 24, 2012
Received by editor(s) in revised form: June 22, 2012
Published electronically: February 17, 2014
Additional Notes: The first author was supported by a Macquarie University scholarship
The second author was supported by an ARC Discovery grant
Article copyright: © Copyright 2014 American Mathematical Society

American Mathematical Society